# SDR 95ZZZX963

- Difficulty date: February 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N27337
- Make and model: Piper PA-31-310
- Aircraft serial: 3186
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S6LN
- Condition: Separated
- Location: Lt Mag
- Stage of operation: NR
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

PILOT RETURNED TO BASE AFTER NOTICING SMOKE FROM LEFT ENGINE SOON AFTER TAKEOFF.  MAINTENANCE DISCOVERED LT MAGNETO HAD SEPARATED FROM ENGINE CAUSING OIL LEAK AND SMOKE.  REASON FOR MAGNETO SEPARATION IS UNKNOWN.  NEW NUTS AND LOCKWASHERS HAD BEEN USED DURING INSTALLATION, AND STUDS ARE IN A GOOD CONDITION.
